Alert archive / Arkansas / Tornado Warnings in 1994
Tornado Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 10, 1994, 7:42 PM CDT for Benton County, Arkansas. It was in force for 33 min.
The area
The counties it named.
The facts
- Issued
- Apr 10, 1994, 7:42 PM CDT (00:42 UTC)
- Expired
- Apr 10, 1994, 8:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Benton County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 0.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 437 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 110042 TORFSM ARC007-110115- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 742 PM CDT SUN APR 10 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST ARKANSAS ...BENTON COUNTY AT 740 PM CDT FORT SMITH WEATHER SERVICE RADAR INDICATED A POSSIBLE TORNADO 5 MILES WEST OF BENTONVILLE...MOVING NORTHEAST AT 30 MPH. HAM SPOTTERS HAVE REPORTED POSSIBLE FUNNEL CLOUD SIGHTINGS ASSOCIATED WITH THIS STORM. PERSONS IN THE BENTONVILLE AREA OF CENTRAL BENTON COUNTY SHOULD REMAIN IN SHELTER. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 10, 4:37 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 10, 4:37 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT SUN APR 10 1994 STARTING TO CRANK OUT WARNINGS SO LTL TIME 4 DISCUSSION. HV BEEN CLOSELY WATCHING MESONET ALL DAY...WATCHING PROGRESSION OF FRONT. AFTR REMAINING STATIONARY FOR MUCH OF THE DAY...CNVTN DEVELOPED ACRS CENT OK AND THIS HAS BEGUN TO GIVE ADDED PUSH TO THE FRONT. WITH THIS NEW PUSH...WL HV TO MAKE LATE ADJUSTMENTS TO ZONES. NGM HAS FRONT MORE &NORTHERLY...AND WENT WITH AVN. AVN MVS LOW THRU AREA QUICKER THAN NGM OR ETA WOULD WENT WITH THAT TREND. WL GO WITH FFA FOR TONIGHT GENERALLY NORTH OF THE FRONT AS SIGNIFICANT PCPN IS PSBL. /15 .TUL...FFA ZNS 54>67.
In the hours before
Local storm report, Apr 10, 4:02 PM CDT, 3 hours 40 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT SUN APR 10 1994
TIME(CDT) COUNTY EVENT
335 PM OSAGE PUBLIC REPORTED A BRIEF TORNADO TOUCHDOWN
IN SOUTHEAST OSAGE COUNTY...ABOUT 5 MILES
EAST OF HOMINY NEAR THE WEST END OF SKIATOOK
LAKE.Special weather statement, Apr 10, 4:14 PM CDT, 3 hours 28 minutes before
OKC101-111-143-145-102215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 414 PM CDT SUN APR 10 1994 AT 412 PM A THUNDERSTORM WAS DEVELOPING RAPIDLY IN OKMULGEE COUNTY NEAR THE CITY OF OKLMULGEE. CONDITIONS ARE FAVORABLE FOR THIS STORM TO BECOME SEVERE. PERSONS IN OKMULGEE...SOUTHERN TULSA...WESTERN WAGONER AND WESTERN MUSKOGEE COUNTIES SHOULD CLOSELY LISTEN FOR THE LATEST INFORMATION ON THIS DEVELOPING STORM AND BE READY TO QUICKLY MOVE TO A PLACE OF SAFETY.
Local storm report, Apr 10, 4:36 PM CDT, 3 hours 6 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 432 PM CDT SUN APR 10 1994 TIME(CDT) COUNTY EVENT 250 PM PAWNEE NICKLE SIZE HAIL 6 MILES WEST OF MARAMEC. 302 PM PAWNEE NICKLE SIZE HAIL IN MARAMEC. 330 PM OSAGE QUARTER SIZE HAIL JUST SOUTH OF HOMINY. 356 PM TULSA HALF DOLLAR SIZE HAIL IN OWASSO. 310 PM CREEK DIME SIZE HAIL 5 MILES NORTH OF BRISTOW.
Local storm report, Apr 10, 5:32 PM CDT, 2 hours 10 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
524 PM CDT SUN APR 10 1994
TIME(CDT) COUNTY EVENT
340 PM NOWATA QUARTER SIZE HAIL IN LENAPAH.
440 PM NOWATA NICKEL SIZE HAIL 3 MILES SOUTH OF DELAWARE.
441 PM WASHINGTON NICKLE SIZE HAIL 3 MILES SOUTH OF
BARTLESVILLE.
451 PM CRAIG QUARTER SIZE HAIL IN VINITA.
425 PM PAWNEE 60 TO 70 MPH WINDS BLEW DOWN TREES
AND POWER LINES IN PAWNEE.Local storm report, Apr 10, 7:05 PM CDT, 37 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT SUN APR 10 1994
TIME(CDT) COUNTY EVENT
540 PM WASHINGTON BASEBALL SIZE HAIL IN BARTLESVILLE.
544 PM WASHINGTON 70 MPH WIND IN BARTLESVILLE...
DAMAGE WAS DONE TO THE WAL MART STORE
IN BARTLESVILLE
WINDOWS WERE BLOWN OUT OF HOMES IN
BARTLESVILLE
530 PM TULSA QUARTER SIZE HAIL IN SOUTHEAST TULSA
AT 38TH STREET AND 142 AVENUE.
540 PM ROGERS DIME SIZE HAIL IN CATOOSA.
540 PM OSAGE TENNIS BALL SIZE HAIL AT THE AIRPORT
IN BARTLESVILLE.Local storm report, Apr 10, 7:12 PM CDT, 30 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT SUN APR 10 1994
TIME(CDT) COUNTY EVENT
500 PM OSAGE DIME SIZE HAIL IN OKESA.
510 PM OSAGE TREES AND POWER LINES DOWNED
IN WYNONA...WITH ROOF DAMAGE
TO SOME HOUSES AND WINDOWS BLOWN
OUT OF A FEW HOUSES.
440 PM OSAGE A HAM RADIO OPERATOR REPORTED
THAT A TORNADO TOUCHED DOWN ON
THE WEST END OF SKIATOOK LAKE AND
SUCKED WATER UP INTO THE AIR.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:31 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 59 min |
| Apr 11, 10:00 AM CDT | Tornado Warning | TSA | Benton | 30 min |
| Apr 11, 3:36 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 69 min |
| Apr 11, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 40 min |
| Apr 11, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 40 min |
| Apr 11, 6:42 PM CDT | Severe Thunderstorm Warning | TSA | Logan | 48 min |
| Apr 11, 6:49 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Johnson, Logan | 56 min |
| Apr 11, 6:58 PM CDT | Tornado Warning | TSA | Franklin, Logan | 32 min |
Nearby
Tornado Warnings in Arkansas, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.